Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Gaylord, MI

June 8, 20114 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2011, 11:16 PM EDT for 4 counties in Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 11:16 PM EDT (03:16 UTC)
Expired
Jun 9, 2011, 12:15 AM EDT
In force
59 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grand Traverse County, MI, Kalkaska County, MI, Missaukee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 50 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 3.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS53 KAPX 090316
SVRAPX
MIC055-079-113-165-090415-
/O.NEW.KAPX.SV.W.0061.110609T0316Z-110609T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1116 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHERN MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1215 AM EDT

* AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KINGSLEY...OR 16 MILES SOUTHEAST OF TRAVERSE CITY...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FIFE LAKE...MOREY...SOUTH BOARDMAN...SHARON...SIGMA...MOORESTOWN...
  BEAR LAKE...SMITHVILLE AND STITTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4473 8486 4442 8488 4442 8561 4461 8562
TIME...MOT...LOC 0316Z 262DEG 37KT 4454 8546
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
319 
WWUS34 KAPX 090330
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1130 PM EDT WED JUN 8 2011

MIC055-079-113-165-090415-
/O.CON.KAPX.SV.W.0061.000000T0000Z-110609T0415Z/
GRAND TRAVERSE MI-WEXFORD MI-KALKASKA MI-MISSAUKEE MI-
1130 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MISSAUKEE...SOUTHERN KALKASKA...NORTHEASTERN WEXFORD AND SOUTHEASTERN
GRAND TRAVERSE COUNTIES UNTIL 1215 AM EDT...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SIGMA TO MANTON...MOVING EAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEAR LAKE...SHARON...MOREY...MOORESTOWN...SMITHVILLE AND
  STITTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4473 8486 4442 8488 4442 8561 4461 8562
TIME...MOT...LOC 0330Z 262DEG 37KT 4468 8499 4444 8540
WIND...HAIL 60MPH 1.00IN

$$
449 
WWUS34 KAPX 090345
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1145 PM EDT WED JUN 8 2011

MIC055-165-090355-
/O.CAN.KAPX.SV.W.0061.000000T0000Z-110609T0415Z/
GRAND TRAVERSE MI-WEXFORD MI-
1145 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEXFORD AND
SOUTHEASTERN GRAND TRAVERSE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4443 8533 4465 8533 4473 8486 4442 8488
TIME...MOT...LOC 0345Z 262DEG 37KT 4470 8477 4443 8512
WIND...HAIL <50MPH <.50IN

$$

MIC079-113-090415-
/O.CON.KAPX.SV.W.0061.000000T0000Z-110609T0415Z/
KALKASKA MI-MISSAUKEE MI-
1145 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MISSAUKEE AND SOUTHERN KALKASKA COUNTIES UNTIL 1215 AM EDT...

AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF BEAR LAKE TO
MOREY...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOORESTOWN AND STITTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4443 8533 4465 8533 4473 8486 4442 8488
TIME...MOT...LOC 0345Z 262DEG 37KT 4470 8477 4443 8512
WIND...HAIL 60MPH 1.00IN

$$
121 
WWUS34 KAPX 090400
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 AM EDT THU JUN 9 2011

MIC079-113-090415-
/O.CON.KAPX.SV.W.0061.000000T0000Z-110609T0415Z/
KALKASKA MI-MISSAUKEE MI-
1200 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MISSAUKEE AND SOUTHEASTERN KALKASKA COUNTIES UNTIL 1215 AM EDT...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF BEAR LAKE TO 7
MILES WEST OF MOORESTOWN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOORESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4442 8488 4443 8515 4465 8513 4473 8486
      4450 8488
TIME...MOT...LOC 0400Z 262DEG 31KT 4469 8478 4444 8503
WIND...HAIL 60MPH 1.00IN

$$
046 
WWUS34 KAPX 090411
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1211 AM EDT THU JUN 9 2011

MIC079-113-090421-
/O.EXP.KAPX.SV.W.0061.000000T0000Z-110609T0415Z/
KALKASKA MI-MISSAUKEE MI-
1211 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MISSAUKEE AND
SOUTHEASTERN KALKASKA COUNTIES WILL EXPIRE AT 1215 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4442 8488 4443 8515 4465 8513 4473 8486
      4450 8488
TIME...MOT...LOC 0411Z 262DEG 31KT 4470 8465 4445 8490
WIND...HAIL <50MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:06 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 8, 10:06 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT WED JUN 8 2011

.SYNOPSIS.../ISSUED AT 409 PM/

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL SLOWLY SINK THROUGH NORTHERN MICHIGAN TONIGHT. THIS
FRONT WILL RETURN SIGNIFICANTLY COOLER AND LESS HUMID CONDITIONS FOR
TOMORROW. MORNING CLOUDS AND DRIZZLE WILL GIVE WAY TO IMPROVING
CONDITIONS. THE COLD FRONT WILL BECOME STATIONARY OVER THE OHIO
VALLEY...AND LOW PRESSURE WILL FORM ALONG THE FRONT AND MOVE TO IOWA
FRIDAY. SKIES WILL BECOME CLOUDY WITH RAIN GRADUALLY MOVING IN
FRIDAY AFTERNOON. THIS LOW WILL MOVE THROUGH THE SOUTHERN GREAT
LAKES FRIDAY NIGHT...BRINGING THE POSSIBILITY OF SUBSTANTIAL RAIN
WHICH WILL END SATURDAY.

JZ

&&

.SHORT TERM.../ISSUED AT 1006 PM/...OVERNIGHT

COLD FRONT IS DROPPING INTO NRN LWR MICHIGAN LATE THIS EVENING.
STRONG/SVR THUNDERSTORMS CONTINUE TO FIRE ALONG AND JUST AHEAD OF
THE COLD FRONT ACROSS SE WISCONSIN AND ERN IOWA FEEDING OFF OF THE
INSTABILITY AND 850 MB THETA E AXES AND SUPPORTED BY THE RRQ OF AN
UPPER LEVEL JET MAX NOW MOVING THRU UPR MICHIGAN ATTM. IMPRESSIVE
BOW ECHO WREAKING HAVOC ACROSS FAR SRN WISCONSIN. NO SUCH THING
ACROSS OUR NECK OF THE WOODS RIGHT NOW...ALTHOUGH A LINE OF
STRONG/SVR STORMS IS RUNNING EAST ALONG OUR SRN BORDER SOUTH OF A
LINE FROM SE OF MBL TO SE OF CAD. CERTAINLY STRONG/SVR STORMS ARE
NOT OUT OF THE QUESTION INTO THE OVERNIGHT HOURS ALONG AND AHEAD OF
THIS FRONT...WHICH MEANS ANY CHANCES WILL BE CONFINED TO NRN LWR
MICHIGAN MAINLY SOUTH OF M-72 PER LATEST OUTLOOK FROM SPC. STRONG LOW
LEVEL JET AND BEST INSTABILITY/MOISTURE WILL RESIDE IN THIS AREA THRU
AROUND 06Z TO 09Z. FRONT SHOULD GENERALLY PUSH SOUTH OF OUR CWA BY
THAT TIME... BRINGING AN END TO PRECIP AS WELL AS OUR WARM/HUMID AIR
AS OF LATE. OVERNIGHT LOWS WILL VARY QUITE A BIT ACROSS OUR CWA
THANKS TO TIMING OF COLD FROPA...RANGING FROM THE MID 40S ACROSS ERN
UPR MICHIGAN TO THE LOWER 60S IN OUR SE COUNTIES.

&&

.LONG TERM.../ISSUED AT 409 PM/...THURSDAY AND BEYOND

THURSDAY...WITH THE BAROCLINIC ZONE MOVING THROUGH THE FORECAST
AREA, THE BUFKIT SOUNDINGS SHOWS A DECENT INVERSION AROUND 10Z WITH
LOTS OF MOISTURE IN THE LOWER LEVELS. WITH THE MOISTURE INCREASING
WITH HEIGHT, WILL EXPECT THAT THERE WILL BE PATCHY DRIZZLE LEFT IN
THE MORNING. BY THE AFTERNOON, MIXING WILL BEGIN TO TAKE PLACE
DRYING OUT THE REGION.

THURSDAY NIGHT...HIGH PRESSURE CONTINUES OVER THE REGION. SO WILL
LEAVE IT DRY. THE LATEST ECMWF BRINGS RAIN INTO NW LOWER BETWEEN 06Z
AND 12Z. THIS SEEMS A LITTLE QUICK AT THIS POINT, SO WILL CONTINUE
WITH THE GFS/NAM IDEA WITH THE RAIN COMING IN DURING THE DAY ON
FRIDAY.

FRIDAY...THE SFC LOW BEGINS TO NOSE INTO REGION WITH THE BAROCLINIC
ZONE HELPING TO PROVIDE SOME GOOD FORCING WITH THE 50 KNOT JET
STREAK AT 500 MB. SO HAVE THE REGION GOING FROM CHANCE IN THE
MORNING TO LIKELY IN THE AFTERNOON.

FRIDAY NIGHT...LOOKS LIKE THERE IS A BRIEF REPRIEVE IN THE FORCING,
BUT WOULD EXPECT THAT THERE WILL BE SCATTERED SHOWERS AROUND. THEN
BETWEEN 06Z AND 12, THE MODELS LOOK LIKE THEY BRING A DEFORMATION
AXIS INTO THE REGION FOR LIKELY RAIN SHOWERS AND POSSIBLY SOME
THUNDERSTORMS.

SATURDAY...AS THE LOW MOVES OFF TO THE EAST, THE SFC HIGH BEGINS TO
BUILD INTO THE REGION. ANY LEFT OVER SHOWERS IN THE MORNING, SHOULD
ALMOST BE DONE BY THE LATE AFTERNOON. OVERNIGHT, THERE WOULD BE A
CHANCE FOR SOME SHOWERS ALONG THE LAKE HURON SHORELINE, IN THE
EVENING. THE DRY AIR WILL PUSH THOSE OUT, AND WOULD EXPECT A QUIET
NIGHT.

EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, AS THE SFC LOW MOVES
INTO QUEBEC, THE RAIN WILL BE LEAVING THE REGION EARLY IN THE
MORNING. SO WILL EXPECT THE DAY TO BE DRY AS THE SFC HIGH AND WEAK
500 MB RIDGE BUILD INTO THE WESTERN GREAT LAKES. MONDAY, THE SFC
HIGH HANGS AROUND THROUGH THE DAY, AND MOST OF THE NIGHT. THE RAIN
IS EXPECTED TO HOLD OFF MONDAY NIGHT AS THE SFC LOW IN THE TEXAS
PANHANDLE AND WARM FRONT IN THE LOWER MISSISSIPPI VALLEY GETS THEIR
ACT TOGETHER. TUESDAY, LOOKS LIKE A 500 MB SHORTWAVE ROTATES SOUTH
OF THE 500 MB LOW NEAR WINNIPEG, AND PHASES A BIT WITH THE SYSTEM IN
THE SOUTHERN PLAINS. SO A CHANCE IS THUNDERSTORMS IS POSSIBLE
THROUGH THE REGION. WEDNESDAY, THE SFC LOW DEVELOPS AND MOVES TOWARD
THE GREAT LAKES, WITH A STRONGER SHORTWAVE AT 500 MB, SO THERE A
CHANCE OF THUNDERSTORMS.

JSL

&&

.MARINE.../ISSUED AT 1006 PM/

A COLD FRONT WILL QUICKLY DROP THROUGH THE WATERS INTO THE LATE
EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND OF SHOWERS AND
THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH. WINDS WILL BECOME
MORE EASTERLY LATER THURSDAY INTO FRIDAY AS HIGH PRESSURE BUILDS
THROUGH ONTARIO...WITH SPEEDS MAINLY 15 KNOTS OR LESS.

JSL

&&

.AVIATION.../ISSUED AT 705 PM/...VALID FOR 00Z TAFS

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NRN LWR
MICHIGAN THIS EVENING ALONG AND AHEAD OF A COLD FRONT AS IT MOVES
THRU THE REGION. CONDITIONS WILL TEMPORARILY DROP TO MVFR CONDITIONS
WITHIN HEAVIER SHOWERS/STORMS. PRECIP CHANCES SHOULD END BY AROUND
MIDNIGHT. LOW CLOUDS (MVFR CIGS) WILL DEVELOP VERY LATE TONIGHT
BEHIND THE COLD FRONT AND WILL HOLD OVER THE REGION THRU MUCH OF
THURSDAY...BEFORE DIMINISHING BY LATE AFTERNOON.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 8, 10:15 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EDT WED JUN 8 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1015 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT

THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF NORTHERN LOWER
MICHIGAN INTO THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL RIDE
MAINLY SOUTH OF M-72 THROUGH 2 AM. THE RISK FOR SEVERE THUNDERSTORMS
CONTINUES...INCLUDING HAIL IN EXCESS OF ONE INCH DIAMETER AND WIND
GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER
MICHIGAN FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

JPB

In the hours before

Local storm report, Jun 8, 5:28 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
528 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       BOYNE FALLS             45.17N  84.90W
06/08/2011  M2.90 INCH       CHARLEVOIX         MI   CO-OP OBSERVER

            24 HOUR PRECIP THROUGH 5 PM.

&&

EVENT NUMBER APX1100488

LOCKER
Local storm report, Jun 8, 6:16 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
616 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       2 W WOLVERINE           45.27N  84.64W
06/08/2011  M1.88 INCH       CHEBOYGAN          MI   TRAINED SPOTTER

            12 HR TOTAL THROUGH 6 PM.

&&

EVENT NUMBER APX1100489

LOCKER
Local storm report, Jun 8, 8:15 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0958 AM     TSTM WND DMG     NORTHPORT               45.13N  85.62W
06/08/2011                   LEELANAU           MI   EMERGENCY MNGR

            ABOUT 100 CHERRY TREES DAMAGED...DESTROYED ON ONE FARM.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER APX1100490

LOCKER
Local storm report, Jun 8, 8:27 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
827 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             LAKE LEELANAU           44.98N  85.70W
06/08/2011  M1.00 INCH       LEELANAU           MI   EMERGENCY MNGR

            ALSO POWER LINES AND TREES ARE DOWN.

&&

EVENT NUMBER APX1100491

LOCKER
Local storm report, Jun 8, 8:35 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
835 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     3 S PRESQUE ISLE        45.26N  83.47W
06/08/2011                   PRESQUE ISLE       MI   PUBLIC

            1.5 FOOT DIAMETER TREE UPROOTED. OTHER NUMEROUS TREES
            DOWN IN AREA.

&&

EVENT NUMBER APX1100492

LOCKER
Local storm report, Jun 8, 9:24 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
924 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             EAST JORDAN             45.16N  85.13W
06/08/2011  E0.75 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

            4 INCH DIAMETER BRANCH ALSO DOWN FROM MAPLE TREE

0903 AM     HAIL             ALBA                    44.98N  84.97W
06/08/2011  M0.75 INCH       ANTRIM             MI   BROADCAST MEDIA

0912 AM     TSTM WND DMG     EAST JORDAN             45.16N  85.13W
06/08/2011                   CHARLEVOIX         MI   CENTRAL DISPATCH

            TREE DOWN ON CORNER OF A HOUSE. TIME ESTIMATED FROM
            RADAR.

0930 AM     HAIL             CHARLEVOIX              45.32N  85.26W
06/08/2011  E0.75 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

0938 AM     TSTM WND DMG     3 S NORTHPORT           45.09N  85.62W
06/08/2011                   LEELANAU           MI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN AT INTERSECTION OF LEE MANN ROAD
            AND M22

0939 AM     HAIL             4 W GAYLORD             45.03N  84.76W
06/08/2011  E0.75 INCH       OTSEGO             MI   TRAINED SPOTTER

0957 AM     HAIL             EAST JORDAN             45.16N  85.13W
06/08/2011  M0.75 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

0958 AM     TSTM WND DMG     NORTHPORT               45.13N  85.62W
06/08/2011                   LEELANAU           MI   EMERGENCY MNGR

            ABOUT 100 CHERRY TREES DAMAGED...DESTROYED ON ONE FARM.
            TIME ESTIMATED BY RADAR.

1043 AM     TSTM WND DMG     CHARLEVOIX              45.32N  85.26W
06/08/2011                   CHARLEVOIX         MI   CENTRAL DISPATCH

            WIDELY SCATTERED POWER OUTAGES THIS MORNING FROM DOWN
            TREES AND POWERLINES ACROSS CHARLEVOIX AND EMMET
            COUNTIES. MOST DAMAGE MINOR AND POWER ALREADY RESTORED.

1134 AM     HAIL             EAST JORDAN             45.16N  85.13W
06/08/2011  E1.00 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

1135 AM     HAIL             5 N MAPLETON            44.97N  85.52W
06/08/2011  M1.25 INCH       LMZ323             MI   TRAINED SPOTTER

1139 AM     HAIL             EAST JORDAN             45.16N  85.13W
06/08/2011  M1.75 INCH       CHARLEVOIX         MI   CO-OP OBSERVER

1145 AM     HAIL             ELLSWORTH               45.17N  85.24W
06/08/2011  M0.75 INCH       ANTRIM             MI   TRAINED SPOTTER

1145 AM     HAIL             BOYNE CITY              45.18N  84.96W
06/08/2011  M0.25 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

1154 AM     HAIL             ELLSWORTH               45.17N  85.24W
06/08/2011  M1.00 INCH       ANTRIM             MI   TRAINED SPOTTER

1155 AM     HAIL             3 W ELLSWORTH           45.17N  85.31W
06/08/2011  M1.25 INCH       ANTRIM             MI   TRAINED SPOTTER

0145 PM     HAIL             LAKE LEELANAU           44.98N  85.70W
06/08/2011  M1.00 INCH       LEELANAU           MI   EMERGENCY MNGR

            ALSO POWER LINES AND TREES ARE DOWN.

0149 PM     HAIL             CHARLEVOIX              45.32N  85.26W
06/08/2011  E0.75 INCH       CHARLEVOIX         MI   BROADCAST MEDIA

0153 PM     HAIL             PETOSKEY                45.37N  84.96W
06/08/2011  M0.75 INCH       EMMET              MI   CO-OP OBSERVER

0156 PM     HAIL             SUTTONS BAY             44.98N  85.65W
06/08/2011  E0.88 INCH       LEELANAU           MI   TRAINED SPOTTER

0158 PM     HAIL             EASTPORT                45.11N  85.35W
06/08/2011  E0.25 INCH       ANTRIM             MI   TRAINED SPOTTER

0159 PM     HAIL             SUTTONS BAY             44.98N  85.65W
06/08/2011  M0.88 INCH       LEELANAU           MI   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL

0201 PM     HAIL             OLD MISSION             44.97N  85.49W
06/08/2011  M1.00 INCH       GRAND TRAVERSE     MI   TRAINED SPOTTER

0207 PM     HAIL             3 N KEWADIN             44.98N  85.37W
06/08/2011  E1.50 INCH       ANTRIM             MI   TRAINED SPOTTER

0210 PM     HAIL             LAKE BELLAIRE           44.95N  85.24W
06/08/2011  E0.75 INCH       ANTRIM             MI   TRAINED SPOTTER

0213 PM     HAIL             BELLAIRE                44.98N  85.21W
06/08/2011  E0.25 INCH       ANTRIM             MI   TRAINED SPOTTER

0230 PM     HAIL             GAYLORD                 45.03N  84.67W
06/08/2011  E0.25 INCH       OTSEGO             MI   TRAINED SPOTTER

0232 PM     HAIL             2 SSE GAYLORD           45.01N  84.66W
06/08/2011  M1.00 INCH       OTSEGO             MI   NWS EMPLOYEE

0233 PM     HAIL             2 SE GAYLORD            45.01N  84.64W
06/08/2011  M0.75 INCH       OTSEGO             MI   NWS EMPLOYEE

0238 PM     HAIL             4 W GAYLORD             45.03N  84.76W
06/08/2011  E1.00 INCH       OTSEGO             MI   TRAINED SPOTTER

0251 PM     TSTM WND DMG     4 N HILLMAN             45.12N  83.90W
06/08/2011                   MONTMORENCY        MI   AMATEUR RADIO

            LARGE TREE DOWN BLOCKING COUNTY ROAD 451 AT AVELON RD.
            TIME EST FROM RADAR.

0254 PM     HAIL             ROGERS CITY             45.42N  83.81W
06/08/2011  E1.75 INCH       LHZ347             MI   TRAINED SPOTTER

0255 PM     HAIL             ROGERS CITY             45.42N  83.81W
06/08/2011  E1.25 INCH       LHZ347             MI   TRAINED SPOTTER

0314 PM     TSTM WND GST     6 E LONG LAKE           44.42N  83.74W
06/08/2011  M58 MPH          IOSCO              MI   MESONET

0317 PM     TSTM WND DMG     LONG LAKE               45.23N  83.52W
06/08/2011                   PRESQUE ISLE       MI   TRAINED SPOTTER

            ONE PINE TREE BLOWN OVER

0318 PM     HAIL             LONG LAKE               45.23N  83.52W
06/08/2011  E0.70 INCH       PRESQUE ISLE       MI   TRAINED SPOTTER

0324 PM     TSTM WND GST     6 W ALPENA              45.07N  83.56W
06/08/2011  E60 MPH          ALPENA             MI   AMATEUR RADIO

0335 PM     TSTM WND DMG     3 S PRESQUE ISLE        45.26N  83.47W
06/08/2011                   PRESQUE ISLE       MI   PUBLIC

            1.5 FOOT DIAMETER TREE UPROOTED. OTHER NUMEROUS TREES
            DOWN IN AREA.

0342 PM     TSTM WND DMG     ALPENA                  45.07N  83.44W
06/08/2011                   ALPENA             MI   CENTRAL DISPATCH

            TREES DOWN COUNTYWIDE. NO DETAILS ATTM.

0355 PM     HEAVY RAIN       BOYNE CITY              45.18N  84.96W
06/08/2011  M2.42 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

0421 PM     HEAVY RAIN       2 ENE ELLSWORTH         45.18N  85.21W
06/08/2011  M2.01 INCH       CHARLEVOIX         MI   CO-OP OBSERVER

            8 HR TOTAL THRU 4PM.

0500 PM     HEAVY RAIN       BOYNE FALLS             45.17N  84.90W
06/08/2011  M2.90 INCH       CHARLEVOIX         MI   CO-OP OBSERVER

            24 HOUR PRECIP THROUGH 5 PM.

0600 PM     HEAVY RAIN       2 W WOLVERINE           45.27N  84.64W
06/08/2011  M1.88 INCH       CHEBOYGAN          MI   TRAINED SPOTTER

            12 HR TOTAL THROUGH 6 PM.

&&

EVENT NUMBER APX1100450 APX1100451 APX1100455 APX1100452 APX1100464
APX1100453 APX1100454 APX1100490 APX1100456 APX1100457 APX1100458
APX1100459 APX1100460 APX1100462 APX1100461 APX1100463 APX1100491
APX1100465 APX1100485 APX1100470 APX1100468 APX1100466 APX1100467
APX1100469 APX1100472 APX1100471 APX1100474 APX1100475 APX1100473
APX1100476 APX1100484 APX1100477 APX1100478 APX1100481 APX1100479
APX1100480 APX1100482 APX1100492 APX1100483 APX1100486 APX1100487
APX1100488 APX1100489

LOCKER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:07 PM EDTSpecial Marine WarningAPX56 min
Jun 8, 10:52 PM EDTSevere Thunderstorm WarningAPXGladwin53 min
Jun 9, 12:21 AM EDTSevere Thunderstorm WarningAPXGladwin26 min
Jun 9, 3:57 AM EDTSmall Craft AdvisoryAPX12 hr
Jun 9, 4:02 PM EDTSmall Craft AdvisoryAPX31 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.